JournalsjemsVol. 1 , No. 2pp. 109–197

Endomorphisms of symbolic algebraic varieties

  • Misha Gromov

    Institut des Hautes Études Scientifiques, Bures-Sur-Yvette, France
Endomorphisms of symbolic algebraic varieties cover
Download PDF

Abstract

The theorem of Ax says that any regular selfmapping of a complex algebraic variety is either surjective or non-injective; this property is called surjunctivity and investigated in the present paper in the category of proregular mappings of proalgebraic spaces. We show that such maps are surjunctive if they commute with sufficiently large automorphism groups. Of particular interest is the case of proalgebraic varieties over infinite graphs. The paper intends to bring out relations between model theory, algebraic geometry, and symbolic dynamics.

Cite this article

Misha Gromov, Endomorphisms of symbolic algebraic varieties. J. Eur. Math. Soc. 1 (1999), no. 2 pp. 109–197

DOI 10.1007/PL00011162